Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 320, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2015, 3:54 PM CDT for 4 counties in Alabama. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 21, 2015, 4:44 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:03 PM CDT | TSTM WND DMG | 2 Ene Chancellor, AL | TREE DOWN ON COUNTY ROAD 64 |
| Jul 21, 4:05 PM CDT | TSTM WND DMG | 1 N Coffee Springs, AL | 2 TREES DOWN ON COUNTY ROAD 13 |
| Jul 21, 4:05 PM CDT | TSTM WND DMG | 1 Sw Chancellor, AL | TREE DOWN ON POOLE ROAD |
| Jul 21, 4:30 PM CDT | TSTM WND DMG | Hartford, AL | POWER LINE DOWN IN HARTFORD |
| Jul 21, 4:35 PM CDT | TSTM WND DMG | Geneva, AL | POWER LINE DOWN IN GENEVA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS52 KTAE 212054
SVRTAE
ALC031-045-061-069-212200-
/O.NEW.KTAE.SV.W.0320.150721T2054Z-150721T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM CDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
GENEVA COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHWESTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 500 PM CDT
* AT 354 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES EAST OF ONYCHA TO 6 MILES SOUTHWEST OF DALEVILLE...AND MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GENEVA...HARTFORD...SLOCOMB...SAMSON...MALVERN...
CLAYHATCHEE...KINSTON...COFFEE SPRINGS...BLACK...SOMERSET...PINEY
GROVE...PERA...LYTLE...CENTRAL CITY...WICKSBURG...HOLLIS DAIRY
ROAD...SELLERSVILLE...FADETTE AND KELLYS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3126 8619 3125 8553 3100 8552 3099 8588
3100 8619
TIME...MOT...LOC 2054Z 294DEG 10KT 3121 8616 3121 8577
$$
42-DVD3 follow-up statements
566
WWUS52 KTAE 212115
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM CDT TUE JUL 21 2015
ALC031-045-069-212125-
/O.CAN.KTAE.SV.W.0320.000000T0000Z-150721T2200Z/
HOUSTON AL-DALE AL-COFFEE AL-
415 PM CDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON...
SOUTHWESTERN DALE AND SOUTHERN COFFEE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3119 8619 3119 8611 3120 8600 3120 8553
3100 8552 3099 8591 3100 8619
TIME...MOT...LOC 2115Z 295DEG 12KT 3117 8608 3117 8569
$$
ALC061-212200-
/O.CON.KTAE.SV.W.0320.000000T0000Z-150721T2200Z/
GENEVA AL-
415 PM CDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR GENEVA COUNTY...
AT 415 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SAMSON TO NEAR HARTFORD...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GENEVA...HARTFORD...SLOCOMB...SAMSON...MALVERN...COFFEE SPRINGS...
BLACK...SOMERSET...PINEY GROVE...PERA...LYTLE...SELLERSVILLE...
FADETTE...KELLYS CROSSROADS...MARL...EUNOLA...WEEKS...LOGAN FIELD
MUNICIPAL A/P...GENEVA MUNICIPAL A/P AND HIGHFALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3119 8619 3119 8611 3120 8600 3120 8553
3100 8552 3099 8591 3100 8619
TIME...MOT...LOC 2115Z 295DEG 12KT 3117 8608 3117 8569
$$
42-DVD748
WWUS52 KTAE 212122
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM CDT TUE JUL 21 2015
ALC061-212200-
/O.CON.KTAE.SV.W.0320.000000T0000Z-150721T2200Z/
GENEVA AL-
422 PM CDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR GENEVA COUNTY...
AT 422 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SAMSON TO NEAR SLOCOMB...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GENEVA...HARTFORD...SLOCOMB...SAMSON...MALVERN...COFFEE SPRINGS...
BLACK...SOMERSET...BALD HILL...VAUGHANVILLE...LYTLE...SPEARS...
SELLERSVILLE...FADETTE...KELLYS CROSSROADS...MARL...EUNOLA...
THURSTON...DUNDEE AND GENEVA MUNICIPAL A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3120 8553 3100 8552 3099 8591 3099 8601
3120 8605
TIME...MOT...LOC 2122Z 298DEG 16KT 3114 8602 3113 8563
$$
42-DVD963
WWUS52 KTAE 212144
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM CDT TUE JUL 21 2015
ALC061-212154-
/O.CAN.KTAE.SV.W.0320.000000T0000Z-150721T2200Z/
GENEVA AL-
444 PM CDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR GENEVA COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3120 8553 3100 8552 3099 8591 3099 8601
3120 8605
TIME...MOT...LOC 2143Z 294DEG 10KT 3112 8596 3111 8557
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:09 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 21, 2:09 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT TUE JUL 21 2015
.Near Term [Through Tonight]...
A line of storms that formed along a surface trough just north of
our Alabama and Georgia counties this afternoon should remain
continuous as it moves southeast through the region. The potential
for strong downdrafts will exist within this line as a high
SBCAPE/dTheta-E environment awaits its arrival. Elsewhere only
isolated seabreeze showers and storms have been forming near the
Florida coast. So far, they've remained quite shallow. Outflow
interactions between these storms may generate new, stronger storms
as they interact with the approaching line later this evening. All
convection over land should come to an end by around 03z. Coastal
showers are expected once again tomorrow morning.
.Short Term [Wednesday Through Thursday Night]...
Stacked high pressure will remain in place over the northern Gulf
while a series of +PV anomalies continues to swing through an upper
lever trough in southeastern Canada. With 1000-700mb flow from the
west at less than 10 knots, we would normally see a typical sea-
breeze pattern favoring convection in north Florida that doesn't
move inland much. However, with the influence of the surface trough
to our north associated with the upper level +PV anomaly, we're
expecting another few days of active convection across the area,
with storms moving in from the north across southeast Alabama and
southwest Georgia in the early afternoon periods. Dew points will
stay in the 70s with models showing PW values of around 1.8-2", so
moisture will be plentiful for these storms as will instability with
model mid-level lapse rates around 6-6.5 C/km both days and
afternoon SBCAPE values around 3000 J/kg. Some of these storms will
be capable of producing downbursts with damaging wind gusts and
possibly some small hail. Temperatures will peak in the mid 90s
Wednesday, low-mid 90s Thursday, dipping to the mid 70s overnight.
.Long Term [Friday Through Tuesday]...
Upper level ridging along the southern states will slowly retreat
westward. Meanwhile, the trough in southeastern Canada will lift off
the Atlantic coastline only to be replaced by another trough in
roughly the same spot. This upper level pattern will allow a series
of surface troughs and weak fronts to push across the southeast and
keep us in an active pattern for convection, especially when
combined with our summer sea-breeze pattern. PoPs Friday and
Saturday will be around 40-60%, lowering to a more normal 30-40%
Sunday through Tuesday between when the first upper level trough
lifts off the east coast and the second one replaces it mid-next
week. Temperatures will be near normal- peaking in the low 90s
during the day and cooling to the mid 70s overnight.
&&
.Aviation...
[Through 18Z Wednesday] VFR will prevail outside of thunderstorms
for the duration of the TAF. The best chance for storms will be
at DHN and ABY this afternoon, followed by VLD later this evening.
There remains a low chance for patchy MVFR visibilities tomorrow
morning, too low to mention in the TAF.
&&
.Marine...
A tight surface pressure gradient will allow west-southwest winds
around 10-15 kts with seas 2-3 ft to prevail through the early
weekend, then high pressure will prevail, allowing lighter winds
and seas to return to the coastal waters.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected this week with
high relative humidity and scattered to numerous storms each day.
&&
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 77 94 77 / 30 40 20 50 20
Panama City 81 91 79 89 80 / 40 30 20 30 30
Dothan 75 96 76 94 76 / 50 50 20 40 30
Albany 76 96 76 93 76 / 30 40 20 50 30
Valdosta 75 97 76 94 76 / 40 50 20 50 30
Cross City 77 93 77 91 77 / 30 40 30 50 30
Apalachicola 80 92 79 91 80 / 30 30 30 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Leon-Liberty-North
Walton-South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Calhoun-Clay-Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...HARRIGAN
MARINE...MOORE
FIRE WEATHER...DVD
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 21, 2:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 1 NE BRONWOOD 31.84N 84.35W
07/21/2015 TERRELL GA 911 CALL CENTER
ONE TREE DOWN ALONG HWY 118 NORTH OF JAMES WEBB ROAD.
&&
JLFLocal storm report, Jul 21, 2:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG S ROBERTS CROSSROADS 31.60N 85.53W
07/21/2015 DALE AL 911 CALL CENTER
ONE TREE DOWN ON COUNTY ROAD 33 SOUTH OF COUNTY ROAD 68.
&&
JLFLocal storm report, Jul 21, 2:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 5 SW FORT GAINES 31.57N 85.10W
07/21/2015 HENRY AL 911 CALL CENTER
ONE TREE DOWN ALONG HWY 10E.
&&
JLFLocal storm report, Jul 21, 3:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 4 N OZARK 31.52N 85.66W
07/21/2015 DALE AL 911 CALL CENTER
TWO TREES DOWN ON COUNTY ROAD 58 NEAR NORTH HWY 123.
&&
JLFLocal storm report, Jul 21, 3:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG FORT GAINES 31.62N 85.05W
07/21/2015 CLAY GA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN FORT GAINES
&&
DVDLocal storm report, Jul 21, 3:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 ESE ABBEVILLE 31.55N 85.16W
07/21/2015 HENRY AL LAW ENFORCEMENT
ADDITIONAL TREE DOWN ALONG STATE HIGHWAY 10 EAST.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:14 AM CDT | Heat Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 16 hr |
| Jul 21, 2:10 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 50 min |
| Jul 21, 2:27 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 48 min |
| Jul 21, 2:49 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 41 min |
| Jul 21, 2:57 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.